|Hiv & Menoupause
Aug 26, 2001
Dear Doctor, five years ago I found out I was Hiv + and in the early stages of menopause. I am very fortunate that I don't have to take any meds. My cd4 count is 1200 and my vl is 1000 - my concern is that in my early stages of menopause I had the hot flashes and night sweats - since I'm unable to take HRT due to blood clots from birth control pills, I resorted to naturl relief by taking 800 ml of vitiamin E, soy products, black coherst and so on. At first it relieved my discomfort but lately the sweats wake me at night - I sweat profusely even in a/c rooms, any sort of activity brings on the sweats not to mention stress. Is this normal for menopause or is it the combination of both? When will it stop or will it ever stop. I thought by sweating so much I would lose weight! instead I find myself gaining - please tell me what I can do for relief.
Response from Dr. Aberg
I suggest you talk to your gynecologist about other options. You are correct that your history of deep venous thrombosis (clots) limits what you can take. Given you are not on any HIV medications, you do not have to worry about drug interactions. Your HIV status should not have any bearing on what your gynecologist prescribes for you. It is unlikely your HIV infection is contributing to increased symptoms of menopause.
woman to woman transmission pt. 2
- What Are The Hiv Testing Requirements For New York State?
- If People Suspect That They Have Been Infected With Hiv, They Should?
- Why Is It That Doctors Test Your Saliva For Hiv/aids Infection If You Cannot Get It Through Saliva?
- Prevention Of Aids In Lucas County Ohio
- Can A Person With HIV Take Aciclovir?
- Can A Person With HIV Take Anadrol?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.